Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 13, NWS Boise, ID

May 13, 2008Malheur County, Oregon; 10 counties in Idaho

NWS Boise, ID issued this wind advisory at May 13, 2008, 1:56 PM MDT for Malheur County, Oregon; 10 counties in Idaho. It took effect at May 14, 2008, 3:16 AM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 13, 2008, 1:56 PM MDT (19:56 UTC)
In effect from
May 14, 2008, 3:16 AM MDT
Expired
May 14, 2008, 8:00 PM MDT
In force
17 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 131956
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
156 PM MDT TUE MAY 13 2008

IDZ012-014-016-ORZ064-141200-
/O.NEW.KBOI.WI.Y.0013.080514T1600Z-080515T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR-
156 PM MDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE LOWER TREASURE VALLEY OF OREGON...LOWER TREASURE
VALLEY OF IDAHO...UPPER TREASURE VALLEY AND THE MAGIC VALLEY. THE
WIND ADVISORY IS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY.

A COLD FRONT WILL CROSS THE AREA EARLY WEDNESDAY MORNING. STRONG
NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND INCREASE IN
SPEED DURING THE DAY. THE STRONGEST NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS OVER 50 MPH WILL BE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KBOI 140916
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
316 AM MDT WED MAY 14 2008

IDZ012-ORZ064-141030-
/O.CAN.KBOI.WI.Y.0013.080514T1600Z-080515T0200Z/
LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR-
316 AM MDT WED MAY 14 2008

...WIND ADVISORY IS CANCELLED FOR THE LOWER TREASURE VALLEY TODAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FROM 10 AM MDT...9 AM PDT...UNTIL 8 PM
MDT...7 PM PDT...TODAY. ALTHOUGH CONDITIONS WILL BE BREEZY...IT NO
LONGER APPEARS THAT WINDS WILL BE SUFFICIENT TO WARRANT A WIND
ADVISORY. LOOK FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS
AFTERNOON. WHILE QUITE NOTICEABLE...WINDS TODAY WILL BE BELOW THE
30 MPH SUSTAINED LEVEL REQUIRED FOR A WIND ADVISORY.

$$

IDZ015-030-142200-
/O.EXB.KBOI.WI.Y.0013.080514T1800Z-080515T0200Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
316 AM MDT WED MAY 14 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING....FOR THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS
COUNTY.

STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND INCREASE
IN SPEED DURING THE AFTERNOON AS STRONG FLOW ALOFT INTENSIFIES
OVER THE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER
45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ014-016-142200-
/O.EXT.KBOI.WI.Y.0013.080514T1800Z-080515T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
316 AM MDT WED MAY 14 2008

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR THE UPPER TREASURE VALLEY AND THE WESTERN MAGIC
VALLEY.

STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND INCREASE
IN SPEED DURING THE AFTERNOON AS STRONG FLOW ALOFT INTENSIFIES
OVER THE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER
45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SP
000 
WWUS75 KBOI 142051
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT WED MAY 14 2008

IDZ014>016-030-150200-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-080515T0200Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
251 PM MDT WED MAY 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
THE UPPER TREASURE VALLEY EAST OF BOISE...MAGIC
VALLEY...SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY.

STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 150143
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
743 PM MDT WED MAY 14 2008

IDZ014>016-030-150245-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-080515T0200Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
743 PM MDT WED MAY 14 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...
WILL EXPIRE AT 8 PM MDT THIS EVENING.

AS OF 7 PM MDT SUSTAINED WINDS THROUGHOUT THE AREA HAD DECREASED
TO AROUND 25 MPH WITH GUSTS 35 TO 40 MPH FROM THE NORTHWEST. WINDS
WILL CONTINUE TO DECREASE OVERNIGHT BUT WILL INCREASE AGAIN THURSDAY
REACHING 15 TO 25 MPH IN THE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 13, 10:15 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 13, 10:15 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1015 AM MDT TUE MAY 13 2008

.DISCUSSION...NO SIGNIFICANT CHANGES TO TODAYS FORECAST BUT CLOUDS
MAY ADVANCE IN A LITTLE QUICKER. LATEST SATELLITE TRENDS SHOW THESE
CLOUDS THICKENING AND SPREADING EASTWARD ACROSS OREGON...BUT YET DRY
AIR OVER IDAHO WILL CAUSE THE LEADING EDGES OF THE CLOUD BANDS TO
DISSIPATE AT LEAST INITIALLY TODAY. A MORE SIGNIFICANT CHANGE DUE IN
OVERNIGHT WITH A COLD FRONT CROSSING SOUTHWEST IDAHO BETWEEN
MIDNIGHT AND 3AM. SHOWERS ON TAP FOR THE AREA TONIGHT WITH MOISTURE
PLUME LOOKING VERY IMPRESSIVE ON LATEST IMAGERY AND BEING DIRECTED
EASTWARD INTO THE PACIFIC NORTHWEST WHERE IT IS NOW RAINING IN MANY
AREAS. EARLY THINKING ON WINDS FOR WEDNESDAY...IS THAT WE WILL MOST
LIKELY BE LOOKING AT WIND ADVISORY CRITERIA FOR THE SNAKE RIVER
VALLEY WITH GOOD ALIGNMENT ON THE WEST END OF THE VALLEY BUT NOT SO
GOOD FARTHER EAST. MORE ON THIS DEVELOPING WIND SITUATION ON THE
AFTERNOON FORECAST PACKAGE.

&&

.AVIATION...VFR CLOUD SHIELD ON ORE-IDA BORDER WILL ADVANCE SE
THROUGH CWFA TODAY. NUMEROUS MOUNTAIN OBSCURATION WILL DEVELOP NE
THROUGH SW OF BOISE BY 03Z AS A VIGOROUS CDFNT MOVES IN. SCATTERED
MVFR CIGS IN SHOWERS 03Z THROUGH 21Z WEDNESDAY AND WINDY CONDITIONS
WITH AND 3-6 HRS BEHIND FROPA. FROPA AT BOISE 3-4Z. ISOLATED MVFR
SHOWERS IN OREGON UNTIL 03Z THURSDAY AND IDAHO THROUGH 21Z. WINDS
ALOFT WILL BE MODERATE TO STRONG FROM THE WEST TO NORTHWEST.

&&

.PREV DISCUSSION...TODAY THROUGH WEDNESDAY...FLAT UPPER RIDGE NOSING
INTO THE FORECAST AREA TODAY. THERE WILL STILL BE NW UPPER WINDS TO
MIX DOWN THIS AFTERNOON BUT A MUCH RELAXED SURFACE GRADIENT COMPARED
TO MONDAY. THE RESULT WILL BE TEMPERATURES 3 TO 7 DEGREES ABOVE
YESTERDAYS READINGS AND LIGHT NW AFTERNOON WINDS. SATELLITE ANALYSIS
SHOWS VERY HIGH PRECIPITABLE WATER (PW) TAP INTO THE EASTERN PACIFIC
WITH VALUES OVER 1.5 INCHES INSIDE 130W. NAM AND GFS PICK UP ON
THIS. THEY ALSO PICK UP ON THE VORTICITY CENTER NOW NEAR 52N 140W
THAT THEY MOVE INTO N IDAHO TONIGHT BRINGING QUITE A SHOT OF
MOISTURE WITH IT. THE ECMWF STANDS ALONE NOT BUYING INTO THAT
MOISTURE TAP. WHILE WE HAVE BEEN DRY...AM RELUCTANT TO IGNORE WHAT
THE SATELLITE IS SHOWING AND THE HIGH PW AND MOISTURE CONVERGENCE
THE OTHER MODELS ARE SHOWING. WILL INCREASE THE CHANCE OF RAIN
ACCORDINGLY. STRONG NW FLOW...SURFACE AND ALOFT WEDNESDAY FOR A
BREEZY/WINDY DAY. AT THE SAME TIME WARM ADVECTION STARTS TO OFFSET
SOME EFFECT OF THE NW WINDS.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO CHANGES NEEDED IN
THE EXTENDED AS WARM AND DRY CONDITIONS WILL PREVAIL UNDER HIGHLY
AMPLIFIED RIDGE. POTENT FRONTAL PASSAGE WEDNESDAY EVENING WILL KEEP
GUSTY WINDS GOING INTO THURSDAY MORNING FOR MILDER TEMPERATURES
OVERNIGHT. TEMPERATURES WARM STEADILY THROUGH SUNDAY REACHING THE
MIDS 80S ON FRIDAY TO LOW 90S SATURDAY AND SUNDAY. THESE WOULD BE
NEAR RECORD TO RECORD TEMPERATURES FRIDAY THROUGH SUNDAY. WARMEST
DAY STILL LOOKS TO BE SATURDAY WITH THERMAL AXIS TO OUR WEST
CROSSING INTO SE OREGON. MODELS IN DECENT AGREEMENT WITH
DEAMPLIFICATION OF THE RIDGE STARTING MONDAY. MODELS SHOWING THE
FIRST IN A SERIES OF UPPER TROUGH FLATTENING THE RIDGE BY EARLY
TUESDAY. ECMWF IS MUCH STRONGER AND WETTER WITH THIS FEATURE THAN
THE GFS...BUT OVERALL CONSENSUS LEADS TO NEAR NORMAL TEMPERATURES
AND CHANCE FOR PRECIPITATION EARLY NEXT WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...JJ
LONG TERM....JS
AVIATION.....VM
Hazardous weather outlook, May 13, 4:56 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
456 AM MDT TUE MAY 13 2008

IDZ011>013-028-029-ORZ061>064-141100-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
456 AM MDT TUE MAY 13 2008 /356 AM PDT TUE MAY 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ014>016-030-141100-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
456 AM MDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2008Wind Advisories in Oregon, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.